MAUDE Adverse Event Report: COVIDIEN ALTITUDE; APPARATUS, AUTOTRANSFUSION

COVIDIEN ALTITUDE; APPARATUS, AUTOTRANSFUSION
Model Number 8888571370
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.
 
Event or Problem Description
According to the reporter, on (b)(6) 2017, during use, the device's drainage had leakage and no pressure when tubing was kinked.The patient was alive with no injury.
 
Additional Manufacturer Narrative
Although the complaint report states that a sample has been requested and would be returned no sample has been received at the manufacturing site.Without a sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to determine the root cause(s) of the reported condition or implement any corrective action(s).Unfortunately without a sample we are unable to confirm the reported condition if a sample should be returned at a later date this complaint will be reopened and the investigation updated to reflect our findings.During the manufacturing process all units are 100% leak tested and 100% functionally tested as part of the process.Also independent sampling is complete to confirm units are functioning correctly.A possible root cause for the complaint may be damage to the unit caused during transportation which could cause a leak in the unit.The device history record (dhr) review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process of lot 16j019fhx.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
An investigation into the reported condition was performed.The customer reported during use, the device's drainage had leakage and no pressure when tubing was kinked.The patient was alive with no injury.During the manufacturing process all units are 100% leak tested and 100% functionally tested as part of the process.Also, independent sampling is complete to confirm units are functioning correctly.The design history record(dhr) review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process of lot 16j019fhx.One (1) opened sample was returned to the site in relation to this complaint.Functional testing cannot be carried out as the vessel has been used; liquid is inside the vessel.A visual inspection was completed on the returned sample with no visual defects.The inspection found that the unit is completely welded and glued.A probable root cause may occur if there is a leak in the system either in the unit which can be caused if the fill spout at the rear of the vessel is not fully closed or if the easy change connector is not fully closed.A quality alert is now initiated to the relevant production workers to alert all personnel of this customer concern and to ensure that standard work instructions are adhered to.Another probable root cause is that there is a leak between the patient tube and the thoracic catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
ALTITUDE
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
COVIDIEN
sragh industrial estate,rahan
tullamore
MDR Report Key6955430
Report Number9611018-2017-05011
Device Sequence Number13675859
Product Code CAC
UDI-Device Identifier20884521060972
UDI-Public20884521060972
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model Number8888571370
Device Catalogue Number8888571370
Device Lot Number16J019FHX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer10/05/2017
10/05/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date01/16/2018
03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1